MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT SER. II INSERT 20 DEG.; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT SER. II INSERT 20 DEG.; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2042-2654
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient hip dislocating, liner and head explanted.Re-implanted new head, liner, and screw.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a omnifit liner was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Clinician review: the available medical records were provided to a consulting clinician for a review which was deemed insufficient stating - "provided x-ray does not confirm the reported event but notes acetabular shell is vertical.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's hip was revised due to dislocation.The available medical records were provided to a consulting clinician for a review which was deemed insufficient stating that provided x-ray does not confirm the reported event but notes acetabular shell is vertical.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.The event could not be confirmed nor the exact cause of the event be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.
 
Event or Problem Description
Patient hip dislocating, liner and head explanted.Reimplanted new head, liner, and screw.Update 15/may/2019: clinician review "notes acetabular shell is vertical.".

Brand Name
OMNIFIT SER. II INSERT 20 DEG.
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8565446
Report Number0002249697-2019-01764
Device Sequence Number14017477
Product Code LPH
UDI-Device Identifier04546540036063
UDI-Public04546540036063
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K943054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1988
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/1995
Device Catalogue Number2042-2654
Device Lot NumberABEO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR